Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 12, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 28, 2014, 3:04 AM CDT for 8 counties in Texas. It took effect at Apr 28, 2014, 11:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 3:04 AM CDT (08:04 UTC)
- In effect from
- Apr 28, 2014, 11:00 AM CDT
- Expired
- Apr 28, 2014, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4498 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS74 KLUB 280804 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 304 AM CDT MON APR 28 2014 ...BREEZY CONDITIONS EXPECTED TODAY ACROSS THE SOUTHWEST SOUTH PLAINS AND PORTIONS OF THE WESTERN SOUTH PLAINS... A STREAM OF STRONG WINDS ALOFT WILL BE MOVING ACROSS THE SOUTH PLAINS THIS AFTERNOON...AND WILL MIX DOWN TO THE SURFACE. WEST TO NORTHWEST WIND SPEEDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. THIS WILL RESULT IN PATCHY BLOWING DUST RESULTING IN REDUCED VISIBILITIES. WIND SPEEDS WILL DECLINE A FEW HOURS AFTER SUNSET. TXZ027-028-033>035-039>041-282100- /O.NEW.KLUB.WI.Y.0012.140428T1600Z-140429T0200Z/ BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 304 AM CDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * WINDS...WEST NORTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON. * IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES BELOW 6 MILES AT TIMES. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
113 WWUS74 KLUB 290206 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT MON APR 28 2014 TXZ027-028-033>035-039>041-290315- /O.EXP.KLUB.WI.Y.0012.000000T0000Z-140429T0200Z/ BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 906 PM CDT MON APR 28 2014 ...WIND ADVISORY HAS EXPIRED... SUSTAINED WINDS HAVE DECREASED BELOW 30 MPH. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 28, 2:42 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 28, 2:42 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 242 AM CDT MON APR 28 2014 .SHORT TERM... THE POTENT UA LOW THAT PROVIDED THE SOUTH PLAINS AND ROLLING PLAINS WITH RATHER WINDY AND DUSTY CONDITIONS YESTERDAY...HAS SHIFTED NORTH TO ACROSS THE NORTHERN CENTRAL PLAINS. THIS DISTURBANCE IS ANTICIPATED TO BE QUASI-STATIONARY THROUGHOUT THE DAYTIME BEFORE FINALLY GETTING SHOVED EWRD TOWARDS THE GREAT LAKES REGION TONIGHT...COURTESY OF UA RIDGING IMPINGING ON THE WRN CONUS. LOOKING AT THE SFC...A RELATIVELY WEAK COLD FRONT HAS MOVED IN ACROSS PORTIONS OF THE FAR SRN TX PANHANDLE AND NORTHERN ROLLING PLAINS...THUS CAUSING A WIND SHIFT TO THE NORTH...A SLIGHT UPTICK IN DEWPOINTS AND AN APPROXIMATELY 5 DEGREE DROP IN TEMPS. A FEW LIGHT SHOWERS DEVELOPED IN THE WAKE OF THE FRONT...HENCE CAN NOT RULE OUT A FEW AREAS RECEIVING A FEW SPRINKLES....PARTICULARLY ACROSS THE FAR SRN TX PANHANDLE. ELSEWHERE...WRLY WINDS STILL ENSUED AND THESE DOWNSLOPE WINDS WILL POWER OVER THIS WEAK FRONT...AND THUS CAUSE WINDS TO BACK TO THE WEST AGAIN BEFORE SUNRISE. THE UA LOW MAY BE WELL NORTH OF THE REGION...BUT ITS TRAILING SWRN PERIPHERY CONTINUES TO STREAM ACROSS THE AREA. ENCOMPASSED WITHIN THIS STREAM ARE MODERATELY STRONG WINDS THAT WILL BE MOVING ACROSS THE SOUTHERN PLAINS THIS AFTN. AFTN ABL MIXING TO AOA 600 MB WILL BE TAPPING INTO 40-55 KT WIND SPEEDS...WITH THE HIGHEST WINDS NOTED ACROSS THE SWRN ZONES AND PORTIONS OF THE WRN ZONES. MOS GUIDANCE SPEEDS OF 26-30 KTS ACROSS THE SAID AREAS APPEAR APPROPRIATE...AND WILL THEREFORE ELECT TO ISSUE A WIND ADVISORY FOR LUBBOCK COUNTY AND COUNTIES GENERALLY SOUTH AND WEST. TEMPS WILL CONTINUE TO RUN AROUND SEASONAL NORMS...HOWEVER BREEZY AND DRY CONDITIONS WILL BE ENOUGH FOR A HIGH FIRE DANGER ACROSS ALL BUT PERHAPS THE FAR NERN ZONES /WHERE LIGHTER WIND SPEEDS AND SLIGHTLY BELOW NORM TEMPS WILL RESIDE/. WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. FOR FURTHER INFORMATION PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. THIS EVENING...THE COLD FRONT WILL MAKE ITS RETURN TO THE SERN TX PANHANDLE AND BE SOUTH OF THE CWA BY SUNRISE ON TUE. OVERNIGHT TEMPS AS A RESULT WILL BE ON THE COOL SIDE...WITH MIDDLE 30S ACROSS THE SWRN TX PANHANDLE TO THE UPPER 40S ACROSS THE LOW ROLLING PLAINS EXPECTED. && .LONG TERM... COLD FRONT TO BE SOUTH OF THE FCST AREA BY START OF TUESDAY. HOWEVER WITH THE STRONG UPPER LOW STILL ONLY MOVING SLOWLY NEWD THROUGH THE UPPER MIDWEST AND WITH A LONG WAVE TROUGH BEING CARVED OUT OVER THE CONUS FROM THE ROCKIES EWD TO THE EAST COAST...WILL SEE FAST MID LEVEL FLOW REMAIN OVER THE FCST AREA...ESPECIALLY THE NERN ZONES. MIXING WILL NOT BE MAXIMIZED BEHIND THE FRONT...BUT WITH A SFC HIGH PRESSURE BUILDING IN AS WELL WILL SEE WINDS BECOME WINDY FAIRLY EARLY IN THE DAY. MAY SEE ADVISORY LEVEL WINDS ACROSS THE NE CO-LOCATED WITH THE STRONGER MID LEVEL WINDS. THE MID TO UPPER LEVEL HEIGHT GRADIENT WILL BE SLOW TO DECREASE AS THE UPPER LOW WOBBLES ACROSS THE UPPER MIDWEST AND AS THE LONG WAVE TROUGH HOLDS IN PLACE SO BREEZY CONDITIONS MAY LINGER INTO THURSDAY. THIS PATTERN WILL ALSO HOLD IN PLACE UNSEASONABLY COOL AIR ACROSS THE SRN PLAINS...ON THE ORDER OF 15 DEGREES BELOW NORMAL. THERE IS EVEN A SMALL THREAT THAT THE NWRN ZONES COULD EXPERIENCE A LIGHT FREEZE WEDNESDAY MORNING. WILL ALSO CONTINUE TO WATCH A SHARP UPPER LEVEL SHORT WAVE TROUGH MOVE SSEWD THROUGH ERN NM THURSDAY WITH POTENTIAL FOR SOME VIRGA OR LIGHT SHOWERS RESULTING. HOWEVER...MEASURABLE PRECIP REMAINS UNLIKELY WITH THE DRYNESS OF THE SUBCLOUD LAYER AND THE SPEED AT WHICH THE TROUGH WILL BE MOVING. WILL KEEP POPS BELOW MENTION ATTM. PATTERN CHANGES ONCE AGAIN BY THE WEEKEND AS THE UPPER FLOW DEAMPLIFIES WITH THE BREAKING DOWN OF THE LONG WAVE TROUGH. A MORE ZONAL FLOW WILL BRING TEMPS BACK TO OR ABOVE NORMAL WITH NORTH WINDS BEING TRADED FOR SOUTH TO SW. && .FIRE WEATHER... MODERATELY STRONG WINDS ALOFT WILL COMMENCE TO MIX DOWN TO THE SFC THIS AFTN...CAUSING 20-FOOT WNW WIND SPEEDS TO INCREASE TO 20 TO 30 MPH. HIGHEST SPEEDS WILL OCCUR ACROSS THE SWRN SOUTH PLAINS...AND WEAKEST SPEEDS WILL BE NOTED ACROSS THE NORTHERN ROLLING PLAINS. ALTHOUGH TEMPS WILL BE AROUND SEASONAL NORMALS...RELATIVE HUMIDITY VALUES WILL STILL BE CAPABLE OF FALLING TO AROUND 10 PERCENT BY PEAK HEATING. BREEZY AND DRY CONDITIONS...ALONG WITH DRY TO CRITICALLY DRY FUELS MAY RESULT IN A HIGH FIRE DANGER. HAVE ELECTED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS ALL BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE...WHERE LIGHTER WIND SPEEDS AND SLIGHTLY BELOW NORMAL TEMPS WILL RESIDE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 35 62 33 61 / 0 0 0 0 0 TULIA 72 40 65 34 62 / 0 0 0 0 0 PLAINVIEW 74 39 66 37 63 / 0 0 0 0 0 LEVELLAND 75 39 67 37 64 / 0 0 0 0 0 LUBBOCK 76 41 68 39 65 / 0 0 0 0 0 DENVER CITY 74 42 68 37 65 / 0 0 0 0 0 BROWNFIELD 76 41 69 39 65 / 0 0 0 0 0 CHILDRESS 78 46 71 43 67 / 0 0 0 0 0 SPUR 81 45 72 41 68 / 0 0 0 0 0 ASPERMONT 83 48 73 44 69 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044. WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ027-028-033>035-039>041. && 29/07
Hazardous weather outlook, Apr 27, 9:59 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 959 PM CDT SUN APR 27 2014 TXZ021>044-290300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 959 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FIRE WEATHER ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIS MUCH OF THE NIGHT MAINLY ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN ON MONDAY. ALTHOUGH WINDS WILL NOT BE AS STRONG AS SUNDAY AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ACROSS MUCH OF THE SOUTH PLAINS AREA. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING OVER THE EXTREME SOUTHWESTERN PANHANDLE...SOUTH PLAINS...AND PARTS OF THE SOUTHERN ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:34 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.